Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 8, 2017, 6:19 PM MDT for Cherry County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2017, 6:19 PM MDT (00:19 UTC)
- Expired
- Aug 8, 2017, 7:00 PM MDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
County Cherry County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
555 WWUS83 KLBF 090019 SPSLBF Special Weather Statement National Weather Service North Platte NE 719 PM CDT TUE AUG 8 2017 NEZ005-094-090100- Eastern Cherry NE-Western Cherry NE- 719 PM CDT TUE AUG 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL 800 PM CDT/700 PM MDT/... At 719 PM CDT/619 PM MDT/, Doppler radar was tracking a strong thunderstorm near Merritt Reservoir, or 21 miles southwest of Valentine, moving southeast at 15 mph. Dime size hail will be possible with this storm. Locations impacted include... Valentine National Wildlife Refuge, Merritt Reservoir, Anderson Bridge State Wildlife Management Area, Big Alkali Lake State Wildlife Management Area and Schlagel Creek State Wildlife Management Area. This includes the following highways... Highway 97 between mile markers 108 and 128. Highway 83 between mile markers 194 and 201. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. If on or near Merritt Reservoir, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4265 10107 4281 10094 4271 10047 4240 10068 TIME...MOT...LOC 0019Z 300DEG 12KT 4269 10089 $$ Buttler
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 8, 5:43 PM MDT, 36 minutes earlier.
Area forecast discussion, Aug 8, 5:43 PM MDT, 36 minutes before
Area Forecast Discussion National Weather Service North Platte NE 643 PM CDT Tue Aug 8 2017 .SHORT TERM...(This evening through Wednesday) Issued at 221 PM CDT Tue Aug 8 2017 Showers and thunderstorms remain scattered in the eastern panhandle and isolated further east. Overnight, an upper level disturbance will cross western Nebraska. While evening chance will diminish or end, chances increase after midnight. On Wednesday, a cold front will move through the northwestern half of the forecast area. Chances continue, especially across the southeastern half. With afternoon instability, a marginal risk for severe storms will exist for area east of Valentine through North Platte. The focus will be near the slowly advancing cold front. .LONG TERM...(Wednesday night through Tuesday) Issued at 221 PM CDT Tue Aug 8 2017 Aside from a few early evening storms possible in the east, Wednesday night looks dry. Monsoonal moisture will be drawn into Colorado and Wyoming Wednesday night, as a northern stream disturbance moves into Wyoming. This disturbance will move through western Nebraska Thursday and Thursday evening. The highest chances near 50 percent will be across southwest Nebraska. With ample moisture available (PWATS increasing to around 1.25 inches) locally heavy rainfall is possible. On Friday, a fairly strong upper trough located across Montana into the far southern Canadian Prairies, will drop southeast and bring good chances for thunderstorms beginning Friday afternoon, and continuing into Saturday morning. Chances are around 50 percent most areas, with likely pops in some area. Again, locally heavy rainfall is possible. Chances continue for the remainder of the weekend into Tuesday of next week. Northwest flow aloft, will bring the best chances during the afternoon and evening hours. Highs in the upper 70s Sunday warm into the low to mid 80s Monday and Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 643 PM CDT Tue Aug 8 2017 Skies over the next 24 hours will be mostly cloudy. For the KLBF terminal, expect broken clouds ranging from 5000 to 10000 FT AGL through 10z overnight. Patchy fog and low clouds are possible from 10z through 14z Wednesday with visbys down to 1sm and ceilings down to 1500 FT AGL. Ceilings will improve by late morning with cloud decks increasing to to 5000 to 8000 FT AGL. For the KVTN terminal, expect thunderstorms in the vicinity of the terminal through 04z this evening. Ceilings will range from 2000 to 4000 FT AGL through mid evening, increasing to 5000 FT AGL by late evening. There is a threat for patchy fog toward sunrise Wednesday with visbys as low as 3sm and ceilings down to 3000 FT AGL. Ceilings will then improve to 10000 FT AGL by Wednesday afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Buttler
Hazardous weather outlook, Aug 8, 2:16 PM MDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 316 PM CDT Tue Aug 8 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-092030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 316 PM CDT Tue Aug 8 2017 /216 PM MDT Tue Aug 8 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms are possible tonight. No severe weather is expected at this time but some storms may be capable of locally heavy rainfall. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A few strong or briefly severe thunderstorms are possible Wednesday afternoon and evening. The area of concern is generally along and east of a line from Valentine to North Platte and the hazard is large hail and wind damage. Near daily chances of thunderstorms exist across western and north central Nebraska through Monday. Conditions could become somewhat favorable for strong or severe storms Friday and Saturday. Check later outlooks as the details will become more certain. Otherwise, the risk of severe weather appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Special weather statement, Aug 8, 2:05 PM MDT, 4 hours 14 minutes before
Special Weather Statement National Weather Service North Platte NE 205 PM MDT TUE AUG 8 2017 NEZ004-082045- Sheridan NE- 205 PM MDT TUE AUG 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SHERIDAN COUNTY UNTIL 245 PM MDT... At 204 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles east of Wild Horse Butte, or 19 miles northeast of Alliance, moving east at 5 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Diamond Lake. This includes Highway 250 between mile markers 15 and 21. LAT...LON 4223 10265 4236 10266 4245 10249 4225 10238 TIME...MOT...LOC 2004Z 254DEG 6KT 4231 10260 Roberg
Special weather statement, Aug 8, 6:19 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 719 PM CDT TUE AUG 8 2017 NEZ005-094-090100- Eastern Cherry NE-Western Cherry NE- 719 PM CDT TUE AUG 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL 800 PM CDT/700 PM MDT/... At 719 PM CDT/619 PM MDT/, Doppler radar was tracking a strong thunderstorm near Merritt Reservoir, or 21 miles southwest of Valentine, moving southeast at 15 mph. Dime size hail will be possible with this storm. Locations impacted include... Valentine National Wildlife Refuge, Merritt Reservoir, Anderson Bridge State Wildlife Management Area, Big Alkali Lake State Wildlife Management Area and Schlagel Creek State Wildlife Management Area. This includes the following highways... Highway 97 between mile markers 108 and 128. Highway 83 between mile markers 194 and 201. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. If on or near Merritt Reservoir, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4265 10107 4281 10094 4271 10047 4240 10068 TIME...MOT...LOC 0019Z 300DEG 12KT 4269 10089 Buttler
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:30 PM MDT | Special Weather Statement | LBF | Gosper | 45 min |
| Aug 9, 3:12 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 63 min |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.